Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 6, NWS Pueblo, CO

December 22, 20149 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Dec 22, 2014, 9:15 AM MST for 9 counties in Colorado. It took effect at Dec 23, 2014, 4:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 22, 2014, 9:15 AM MST (16:15 UTC)
In effect from
Dec 23, 2014, 4:00 AM MST
Expired
Dec 22, 2014, 1:44 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WWUS75 KPUB 221615
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
915 AM MST MON DEC 22 2014

COZ085-086-230100-
/O.NEW.KPUB.HW.A.0006.141223T1100Z-141223T1800Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COLORADO SPRINGS...PUEBLO
915 AM MST MON DEC 22 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. 

* LOCATION...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY MORNING.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE
  VISIBILITIES BELOW 1/4 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

COZ095>099-230100-
/O.NEW.KPUB.HW.A.0006.141223T1100Z-141224T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
915 AM MST MON DEC 22 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY AFTERNOON.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE
  VISIBILITIES BELOW 1/4 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

COZ089-093-094-230100-
/O.NEW.KPUB.HW.A.0006.141223T1100Z-141223T2100Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
915 AM MST MON DEC 22 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* LOCATION...CROWLEY...OTERO AND EASTERN LAS ANIMAS COUNTIES.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY AFTERNOON.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE
  VISIBILITIES BELOW 1/4 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
955 
WWUS75 KPUB 222044
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MST MON DEC 22 2014

COZ085-086-230500-
/O.UPG.KPUB.HW.A.0006.141223T1100Z-141223T1800Z/
/O.NEW.KPUB.HW.W.0009.141223T1100Z-141223T1800Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING...COLORADO SPRINGS...PUEBLO
144 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY MORNING.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN 
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE 
  VISIBILITIES BELOW 1/4 MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ095>099-230500-
/O.UPG.KPUB.HW.A.0006.141223T1100Z-141224T0000Z/
/O.NEW.KPUB.HW.W.0009.141223T1100Z-141224T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
144 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 5 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY AFTERNOON.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN 
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE 
  VISIBILITIES BELOW 1/4 MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ089-093-094-230500-
/O.UPG.KPUB.HW.A.0006.141223T1100Z-141223T2100Z/
/O.NEW.KPUB.HW.W.0009.141223T1100Z-141223T2100Z/
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM
144 PM MST MON DEC 22 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 2 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...CROWLEY...OTERO AND EASTERN LAS ANIMAS COUNTIES.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH
  TUESDAY AFTERNOON.

* WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN 
  AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE 
  VISIBILITIES BELOW 1/4 MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 22, 9:04 AM MST, 11 minutes earlier.

Area forecast discussion, Dec 22, 9:04 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
904 AM MST MON DEC 22 2014

.UPDATE...
ISSUED AT 901 AM MST MON DEC 22 2014

LATEST MODEL RUNS COMING IN ALL POINT TO A HIGH WIND EVENT ACROSS
THE PLAINS LATE TONIGHT THROUGH ABOUT MIDDAY TOMORROW. IN
ADDITION...ADD A FEW INCHES OF SNOW FOR NORTHERN EL PASO COUNTY
THROUGH THE MORNING HOURS AND IMPACT COULD BE SIGNIFICANT.
THEREFORE...GOING WITH NEW HIGHLIGHTS DEALING WITH WIND AND WINTER
STORM POSSIBILITIES FOR THE PLAINS. ONGOING FORECAST FOR THE REST
OF THE AREA LOOKS GOOD AT THIS TIME. MOORE

UPDATE ISSUED AT 706 AM MST MON DEC 22 2014

MADE MINOR UPDATES TO THE MORNING POPS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 451 AM MST MON DEC 22 2014

TODAY AN UPR LOW IS EXPECTED TO CLOSE OFF OVR SOUTH CENTRAL SD WITH
A STRONG UPR JET ON THE BACK SIDE OF THE TROF OVR WRN CO.  TONIGHT
THE UPR LOW CENTER IS FORECAST TO MOVE INTO SRN IA.

GOOD MSTR FLOW INTO THE CONTDVD WL KEEP SNOW GOING TODAY.  THE
HIGHEST ACCUMULATIONS WL BE OVR THE SAWATCH AND MOSQUITO
RANGES...WITH SEVERAL INCHES ALSO EXPECTED IN THE LEADVILLE
AREA...THE LA GARITA MTNS AND IN SAGUACHE COUNTY WEST OF THE CONTDVD
BELOW 10000 FT.  ANOTHER CONCERN IS THE STRONG WINDS OVR THE HYR
ELEVATIONS OF THE CONTDVD WHICH WL CAUSE BLOWING SNOW CAUSING VERY
POOR VSBYS AT TIMES IN BLOWING AND DRIFTING SNOW.

EARLY THIS MORNING SOME SHOWERS OF RAIN AND SNOW WL CONTINUE OVR THE
SERN PLAINS AND MTNS AS A WEAK DISTURBANCE MOVES ACRS THE AREA.  THIS
ACTIVITY IS EXPECTED TO WANE THRU THE MORNING HOURS AS THE
DISTURBANCE MOVES OFF TO THE SE.  THIS AFTERNOON...PRECIPITATION IS
EXPECTED TO INCREASE AGAIN OVER THE SAN LUIS VALLEY...AND OVR THE
ERN MTNS...THEN SPREADING TO THE IMMEDIATELY ADJACENT PLAINS.  IT
STILL LOOKS FAIRLY WARM AT THE LOWER ELEVATIONS SO MAINLY RAIN IS
EXPECTED...BUT THE HYR ELEVATIONS WL SEE SNOW AND SOME GENERALLY
LIGHT ACCUMULATIONS.  ALTHOUGH ISOLD CONVECTIVE SNOW SHOWERS COULD
CAUSE QUICK ACCUMULATIONS OF A FEW INCHES.

AS THAT UPR  LOW MOVES INTO IA TONIGHT...A DISTURBANCE ON THE BACK
SIDE OF THE SYSTEM WL MOVE THRU ERN CO.  THIS WL BRING AN INCREASED
CHANCE FOR PRECIPITATION TO THE SERN PLAINS...WITH PCPN CONTINUING
OVR ALL OF THE MTNS IN THE EVENING HOURS.  ADDITIONAL SNOW
ACCUMULATIONS CAN BE EXPECTED OVR THE MTNS THIS EVENING...BUT SHOULD
NOT BE AS SIGNIFICANT OVR THE CONTDVD AS IT WILL BE THIS MORNING AND
AFTERNOON. AS TEMPS THIS EVENING COOL...PCPN OVR THE LOWER
ELEVATIONS WL BECOME SNOW.  THE NAM INDICATES THE POTENTIAL FOR ONE
TO TWO INCHES OF ACCUMULATIONS OVR SOME AREAS...FROM HWY 50 AND
SOUTHWARD.  THE GFS IS A LITTLE DIFFERENT AND DOES NOT HAVE AS GOOD
A CHANCE FOR PCPN OVR THE SERN PLAINS.  SO THERE IS SOME UNCERTAINTY
AT THIS POINT AND WL KEEP POPS RATHER LOW THIS EVENING OVR THE SERN
PLAINS TO BETTER MATCH SURROUNDING WFOS...AND LET THE DAY SHIFT GET
A LOOK AT THE NEW MODEL RUNS. BY LATE NIGHT PCPN SHOULD BE
DECREASING ACRS ALL OF THE AREA...LEAVING RELATIVELY COLD TEMPS ACRS
THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 451 AM MST MON DEC 22 2014

...STRONG NORTH WINDS ACROSS EASTERN COLORADO TUESDAY...

TUESDAY-TUESDAY NIGHT...STRONG NORTHERLY FLOW ALOFT ACROSS THE
REGION EARLY TUESDAY SLOWLY MODERATES THROUGH THE AFTERNOON AS A
STRONG 140KT JET CORE CONTINUES TO TRANSLATE ACROSS THE STATE. COULD
STILL SEE SOME LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN AND FAR
EASTERN PLAINS EARLY TUESDAY MORNING...WITH THE MAIN WEATHER FOCUS
SHIFTING TO STRONG WIND POTENTIAL ACROSS THE EASTERN PLAINS. LATEST
MODELS CONTINUE TO INDICATE A STRONG SFC-H7 GRADIENT SETTING UP AS
THE JET CORE SLIDES ACROSS THE EASTERN PLAINS. GREATEST POTENTIAL
FOR STRONG AND DAMAGING WIND GUSTS LOOKS TO BE BETWEEN 15Z-20Z
TUESDAY AS PROGGED H7 WINDS OF 40-50KTS DIMINISHES RAPIDLY
THEREAFTER. ALTHOUGH CAN NOT RULE OUT A FEW GUSTS TO AROUND 60
MPH...CERTAINLY DOES NOT LOOK A LIKE A SLAM DUNK WIDESPREAD HIGH
WIND EVENT AND WILL NOT GO WITH ANY WIND HIGHLIGHTS AT THIS TIME. I
WILL...HOWEVER...KEEP STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS
TO BETWEEN 45 AND 55 MPH IN THE FORECAST ACROSS THE EASTERN PLAINS
ON TUESDAY.  AT ANY RATE...IT WILL DEFINITELY BE A RAW AND BLUSTERY
DAY ACROSS THE AREA WITH HIGHS ONLY IN THE 20S AND 30S. WITH A COLD
AIRMASS IN PLACE AND DECOUPLING WINDS THROUGH THE LATE AFTERNOON AND
EVENING...WILL LIKELY SEE TEMPERATURES TANK ACROSS THE HIGHER
TERRAIN AND VALLEY LOCALES TUESDAY NIGHT...WITH LOWS IN THE SINGLE
DIGITS AND TEENS ACROSS THE EASTERN PLAINS AND MAINLY SINGLE DIGITS
ABOVE AND BELOW ZERO ACROSS THE HIGHER TERRAIN.

WEDNESDAY CONTINUES TO BE A DAY OF TRANSITION WITH MODERATE AND
WARMING WESTERLY FLOW ALOFT DEVELOPING UNDER A BUILDING TRANSITORY
UPPER RIDGE. THIS WILL LEAD TO A DRY DAY WITH TEMPERATURES WARMING
BACK TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES WITH THE WARMEST
READINGS ALONG AND WEST OF THE I-25 CORRIDOR.

THURSDAY-FRIDAY...LATEST MODELS CONTINUE TO SHOW SOME RUN TO RUN
DIFFERENCES ON THE NEXT SYSTEM MOVING ACROSS THE ROCKIES FOR
CHRISTMAS DAY AND NIGHT...THOUGH BOTH THE EC AND THE GFS CONTINUE TO
KEEP THE SYSTEM MOVING MAINLY NORTH OF THE AREA INTO NORTHWESTRN
COLORADO ON CHRISTMAS DAY AND CONTINUE TO LIFT IT OUT ACROSS THE
NORTHERN ROCKIES AND HIGH PLAINS THROUGH THE DAY FRIDAY. MAIN
MODEL DIFFERENCES WITH THIS SYSTEM NOW IS THAT THE EC IS A TAD
STRONGER WITH BACKSIDE ENERGY DIGGING THE SYSTEM A TAD FURTHER
SOUTH ACROSS THE STATE AND HAS A MORE PRONOUNCED COLD FRONT MOVING
ACROSS THE EASTERN PLAINS CHRISTMAS NIGHT. AT ANY RATE...BEST
CHANCES OF GENERALLY LIGHT SNOWFALL WILL BE ACROSS THE HIGHER
TERRAIN...MAINLY ALONG AND WEST OF THE CONTDVD THURSDAY AFTERNOON
AND EVENING. LATEST MODEL CONSENSUS KEEPS SLIGHT POPS ACROSS THE
EASTERN MTS AND NORTHERN PORTIONS OF THE EASTERN PLAINS WITH
PASSING COLD FRONT CHRISTMAS NIGHT...WITH CHANCES OF A WHITE
CHRISTMAS ACROSS EASTERN COLORADO CONTINUING TO FADE. TEMPERATURES
LOOKS TO BE AT OR ABOVE SEASONAL AVERAGES ACROSS WESTERN HALF OF
THE AREA ON CHRISTMAS DAY AND ABOVE TO WELL ABOVE SEASONAL
TEMPERATURES ACROSS THE EASTERN PLAINS IN THE MID 40S TO MID
50S...WITH THE LATEST MAV GUIDANCE LIKELY TOO WARM. FRIDAY
CONTINUES TO LOOK LIKE A COOL AND RAW DAY...WITH BREEZY NORTHERLY
WINDS AND TEMPERATURES BACK IN THE 20S AND 30S.

SATURDAY-SUNDAY...MODELS CONTINUE TO INDICATE A TEMPERATURES
REMAINING AT OR BELOW SEASONAL AVERAGES WITH ANOTHER SYSTEM MOVING
ACROSS THE ROCKIES BRINGING CHANCES OF SNOW TO THE AREA SATURDAY
NIGHT AND SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 451 AM MST MON DEC 22 2014

KPUB WL HAVE SOME SHOWERS IN THE AREA THIS MORNING WITH LITTLE
CHANCE FOR PCPN IN THE AFTERNOON.  CONDITIONS ARE EXPECTED TO REMAIN
VFR THRU TODAY.  THIS EVENING THERE WL BE A BETTER CHANCE FOR SOME
SNOW AND FOR CONDITIONS TO BECOME MVFR OR IFR...HOWEVER BY LATE
NIGHT AN IMPROVEMENT IS EXPECTED.

KCOS WL HAVE SOME SHOWERS IN THE VCNTY THIS MORNING...WITH LITTLE
CHANCE FOR PCPN EXCEPT OVR THE MTNS...THIS AFTERNOON.  CONDITIONS
ARE EXPECTED TO BE VFR THRU TODAY. THIS EVENING THERE WL BE A CHANCE
FOR SNOW AND FOR CONDITIONS TO BECOME VFR OR IFR...HOWEVER BY LATE
NIGHT IMPROVING CONDITIONS CAN BE EXPECTED.

KALS WL HAVE THE POTENTIAL FOR SHOWERS TODAY...WITH THE BEST CHANCES
BEING AFTER 20Z.  VFR CONDITIONS ARE EXPECTED THRU MUCH OF THE
AFTERNOON BUT AS TEMPS COOL AND PCPN CHANGES TO SNOW BY EVENING MVFR
OR IFR CONDITIONS WL BE POSSIBLE.  A RETURN TO VFR CONDITIONS IS
THEN EXPECTED AROUND 06Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
COZ089-093-094.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
COZ095>099.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR COZ058>060.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ064-
066.

WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ061.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ084.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ085-086.

&&

UPDATE...MOORE
SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Dec 22, 6:00 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MST MON DEC 22 2014

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
600 AM MST MON DEC 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWFALL WILL CONTINUE TODAY AND THIS EVENING OVER LAKE
AND WESTERN CHAFFEE COUNTIES...WITH SEVERAL INCHES OF SNOW ALSO
EXPECTED OVER WESTERN AND NORTHERN SAGUACHE COUNTY...INCLUDING THE
LA GARITA MOUNTAINS.  THE SAN JUAN MOUNTAINS WILL ALSO SEE A FEW TO
SEVERAL INCHES OF SNOW.  STRONG WINDS WILL CONTINUE OVER THE HIGHER
ELEVATIONS OF THE CONTINENTAL DIVIDE...CAUSING SIGNIFICANT BLOWING
AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS OVER THE PASSES.
SNOW WILL DECREASE TONIGHT ALONG THE CONTINENTAL DIVIDE.

ALTHOUGH THERE WILL BE SOME LIGHT SNOW SHOWERS THIS MORNING OVER THE
EASTERN MOUNTAINS...THE CHANCES FOR SNOW WILL INCREASE THIS
AFTERNOON...CONTINUING THROUGH THE EVENING...WITH A FEW INCHES OF
ACCUMULATIONS EXPECTED.  SOME OF THE STRONGER SNOW SHOWERS THIS
AFTERNOON AND EVENING COULD PRODUCE QUICK ACCUMULATIONS OF A FEW
INCHES.  AS TEMPERATURES COOL LATE THIS AFTERNOON AND INTO THE
EVENING...PRECIPITATION OVR THE I-25 CORRIDOR AND SOUTHEAST PLAINS
WILL CHANGE TO SNOW...WITH SOME LOCATIONS POSSIBLY SEEING AN INCH OR
TWO OF ACCUMULATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH
CAN BE EXPECTED ACROSS THE SOUTHEAST COLORADO PLAINS TUESDAY
MORNING AND AFTERNOON...AS A STRONG JET STREAM OVER THE ROCKIES
CONTINUES TO TRANSLATE EAST INTO THE HIGH PLAINS STATES.

ANOTHER WEATHER SYSTEM...MOVING INTO THE STATE THROUGH THE DAY ON
CHRISTMAS...WILL BRING A CHANCE OF SNOW TO MAINLY THE HIGHER
TERRAIN THROUGH EARLY FRIDAY MORNING...WITH THE BEST CHANCES OF
LIGHT SNOW ACCUMULATIONS ALONG THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
OCCUR TODAY AND TONIGHT OVER LAKE COUNTY...CHAFFEE COUNTY...WESTERN
AND NORTHERN SAGUACHE COUNTY...THE LA GARITA AND EASTERN SAN JUAN
MOUNTAINS.  WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR
SPOTTERS WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND SOME
PORTIONS OF THE SAN LUIS VALLEY FROM ABOUT MIDAFTERNOON UNTIL LATE
TONIGHT...AND OVER SOME PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST
PLAINS TONIGHT.

28/23

In the hours before

Local storm report, Dec 22, 4:57 AM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
457 AM MST MON DEC 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HEAVY SNOW       1 NNW MONARCH PASS      38.51N 106.33W
12/22/2014  M13.5 INCH       CHAFFEE            CO   TRAINED SPOTTER

            24 HOUR TOTAL WITH 11 INCHES OVERNIGHT

&&

MW
Local storm report, Dec 22, 6:38 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
638 AM MST MON DEC 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     SNOW             1 SSE WOLF CREEK PASS   37.47N 106.79W
12/22/2014  M5.0 INCH        MINERAL            CO   TRAINED SPOTTER

            IN PAST 24 HOURS

&&

MW
Local storm report, Dec 22, 7:29 AM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
729 AM MST MON DEC 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 AM     SNOW             4 WNW DIVIDE            38.96N 105.22W
12/22/2014  M2.2 INCH        TELLER             CO   CO-OP OBSERVER

&&

28
Local storm report, Dec 22, 8:12 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
812 AM MST MON DEC 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY SNOW       LEADVILLE               39.25N 106.29W
12/22/2014  M13.0 INCH       LAKE               CO   AMATEUR RADIO

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:21 AM MSTWinter Storm WatchPUBEl Paso5 hr
Dec 22, 1:44 PM MSTHigh Wind WarningPUBBaca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more27 hr
Dec 22, 1:51 PM MSTWinter Storm WarningPUBEl Paso21 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.